Alert archive / Oklahoma / Flash Flood Watches in 2019

Flash Flood Watch 15, NWS Tulsa, OK

August 24, 201918 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this flash flood watch at Aug 24, 2019, 8:40 PM CDT for 18 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Aug 25, 2019, 1:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2019, 8:40 PM CDT (01:40 UTC)
In effect from
Aug 25, 2019, 1:00 AM CDT
Expired
Aug 25, 2019, 1:00 PM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2019-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2019-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Aug 24, 8:34 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 24, 8:34 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
834 PM CDT Sat Aug 24 2019

.DISCUSSION...
The scattered showers currently across northeast Oklahoma
in the vicinity of a weak surface boundary are expected to
fade over the next several hours. Additional thunderstorms are
expected late Tonight especially across northeast Oklahoma as a
thunderstorm complex is expected to develop across Kansas and
spread into the area. These storms will have the potential to
be strong to severe with damaging winds and large hail the
concern. Heavy rain is also a concern with 1 to 2 inches of rain
expected across portions of northeast Oklahoma late Tonight into
Sunday morning with locally higher amounts possible. Will go ahead
and issue a Flash Flood Watch for areas generally west of
Highway 75 from late Tonight through Sunday morning.

Have adjusted pops for Tonight into Sunday morning to better reflect
current trends in observations and short-term model guidance.
The remainder of the forecast for Tonight looks good.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
Hazardous weather outlook, Aug 24, 4:35 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
435 PM CDT Sat Aug 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
435 PM CDT Sat Aug 24 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Mainly northeast Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
Isolated to scattered showers and thunderstorms are
expected to persist into the evening hours across eastern
Oklahoma and western Arkansas. A few of these storms could
be strong to severe with damaging winds the main concern.
Locally heavy rain will also be possible which could
lead to flooding of low lying areas.

Additional thunderstorms are likely to spread into
northeast Oklahoma later tonight, and continue eastward
across the area through Sunday morning.  These storms will
initially pose a risk of damaging winds, however the risk of
severe weather is likely to lessen as they continue eastward.
The additional rainfall will also raise flooding concerns.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Storms are likely to be ongoing Sunday morning, however the risk
of severe weather will have lessened.  The potential for locally
heavy rainfall will continue and flooding concerns will be present.
Additional widespread storms are expected to develop along a cold
front across southern Kansas Monday afternoon.  These storms will
spread southeastward Monday evening and overnight. At this
time, severe weather appears likely as the storms spread into
eastern Oklahoma. Additionally, heavy rainfall and flooding concerns
will persist.

Prior to the storms on Monday, temperatures will warm and dewpoints
will remain very high resulting in afternoon heat index values of
105 to 110 degrees.  Excessive heat advisories may be needed for
Monday afternoon.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:38 AM CDTSpecial Weather StatementTSAOsage52 min
Aug 25, 4:16 PM CDTExcessive Heat WarningTSACreek, McIntosh, Muskogee, Nowata, Okfuskee, Okmulgee and 5 more27 hr
Aug 25, 4:16 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 5 more27 hr
Aug 24, 9:38 PM CDTRiver Flood WarningTSAFranklin, Johnson, Logan16 hr
Aug 25, 12:49 PM CDTSpecial Weather StatementTSACrawford, Sebastian41 min

Nearby

Flash Flood Watches in Oklahoma, 2019Flash Flood Watches in Arkansas, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.